MAUDE Adverse Event Report: DRAEGER INC. DELTA; PHYSIOLOGIC MONITORING SYSTEM

DRAEGER INC. DELTA; PHYSIOLOGIC MONITORING SYSTEM
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the delta power supply unit caught fire when plugged into the main power supply.The power supply unit and docking station were mounted on a trolley, with the mains plug facing upwards.The transport trolley was connected to a patient at the time of the incident, and the delta was connected to the power supply to bridge a waiting period.The plug of the power supply unit was connected to a multiple socket on the trolley, and there was a bang and a "jet of flame" in the area of the power supply unit.No patient or user injury or death was reported.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported to draeger that the delta power supply became charred and caught fire when it was plugged into the main ac power source.Visual inspection of the power supply confirmed that a thermal event had occurred, caused by the energy release during a short circuit.The dräger service engineer at the customer's site reported that the cited power supply was mounted on a transport trolley with the ac main power connection facing upwards.In an interview with the biomedical engineer in this ward, both sides concluded that disinfectant liquid had penetrated the (ac main power) plug connection and caused a short circuit which damaged the device.It could be confirmed that the duration of the event was only 1 or 2 seconds until the fuse tripped.The trolley installation wasn¿t made by dräger.A new power supply was handed over to the customer.Dräger finally concludes that the unfavorable way of mounting of the equipment on the trolley contributed to the event.Most likely, the presence of disinfectant liquid has caused a short circuit or dried residues of it had formed a creeping path with the same consequence.The delta monitor and the associated universal power supply is designed to meet the iec 60601-1 standard for basic safety and essential performance of medical electrical equipment and the risk of fire is minimized because the used materials are classified as ul 94 v-0 or better ¿ the ignition of the material will extinguish by itself as soon as the energy supply is cut off (tripping fuse opens the electric circuit).There is no other similar event known.

Brand Name
DELTA
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER INC.
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
2156602400
MDR Report Key19311689
Report Number1220063-2024-00056
Device Sequence Number3102640
Product Code MHX
UDI-Device Identifier04049098004152
UDI-Public04049098004152
Combination Product (Y/N)N
PMA/510(K) Number
K152407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown